Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


chronic diarreah with a new HIV infection
Dec 22, 2004

I have a problem that my doctors don't seem to be able to help me on. I had been diagnosed a year ago with HIV, and obviously it was a fairly new infection, and I even know who infected me. I have had a problem with chronic diarreah. I was on rayetez, emtriva, and videx ec early on, and recently was taken off all meds because i am in the SMART study. For about a year now, I have suffered with extreme diarreah, about 4 times daily. I watch what I eat, and it seems to come on without warning. The doctors seem to not think it is related to HIV, since my t cell counts are 670, and have given me drugs to combat possible infections, and I take a lot of immodium, which they also suggested to no avail. Also, I work out a lot, and am increasing muscle size dramatically, will this help with my immune system, and could the HIV be causing the diarreah.

Response from Dr. Frascino

Hello,

Unfortunately, I cannot diagnose the cause of your chronic diarrhea over the Internet. If your HIV specialist has not been able to determine the cause, you should consider seeing a gastroenterologist, who is also knowledgeable about HIV disease, for a complete evaluation. Your HIV doctor should be able to give you a referral to the proper specialist in your area. Various tests, including stool specimens and special x-ray studies, may be necessary to sort out what's going on.

Regarding your dramatic increase in muscle size, I strongly encourage a regular exercise program including both resistance weight training and cardio. It's excellent for your general good health, including your immune system. Even though it may not specifically increase your CD4 cell count, it does have many proven benefits, not the least of which is that it helps you look better naked!

Stay well. Happy Holidays. See you at the gym!

Dr. Bob



Previous
Tested Positive - Worried about my kids
Next
Woooohoooo, yes, yes, yes,yes, yes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement